MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION TRUETOME 44; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

BOSTON SCIENTIFIC CORPORATION TRUETOME 44; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number M00584170
Medical Device Problem Codes Deformation Due to Compressive Stress (2889); Difficult to Advance (2920); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/09/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that a truetome 44 was prepared to be used in the common bile duct during an endoscopic retrograde cholangiopancreatography (ercp) procedure to treat cholangiocarcinoma performed on (b)(6) 2026.During the preparation outside the patient, it was reported that the guidewire came out at the middle of the truetome and not though the distal tip.The procedure was completed with another of the same device.There were no patient complications reported as a result of this event.This event has been deemed a reportable event based on the investigation finding of device cutting wire kinked.Please see block h11 for full investigation details.
 
Additional Manufacturer Narrative
Imdrf device code a040601 captures the reportable investigation result of cutting wire kinked.Block h11: (investigation result) the returned truetome 44 was analyzed, and a visual evaluation noted that the cutting wire was kinked and working length was twisted.Wire insertion test was performed, and the guidewire could advance through the entire length without any problems and did come out from the tip.No other problems with the device were noted.After analysis of the returned device, it was determined that the cutting wire was kinked.The problem could have been caused by operational factors, the used technique for the device manipulation or by the interaction between the device and a hard surface.The twisted working length could be caused after multiple attempts to rotate the handle of the device or during the introduction of the device into the scope.Based on all gathered information, the most probable root cause is adverse event related to procedure.A review of the device history record (dhr) was performed.The review of the dhr identified that there were no process related non-conformances, scrap, or rework performed during the production that could explain the event.The reviews ensure each device meets specification prior to release for use.There is no indication the device manufacturing process contributed to the reported complaint.

Brand Name
TRUETOME 44
Common Device Name
UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key24899604
Report Number3005099803-2026-01392
Device Sequence Number8858724
Product Code KNS
UDI-Device Identifier08714729827634
UDI-Public(01)08714729827634(17)270926(10)37558635
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K122203
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00584170
Device Catalogue NumberM00584170
Device Lot Number0037558635
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/25/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/18/2026
Initial Report FDA Received Date04/16/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/26/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown